# SDR 20000808SH016

- Difficulty date: March 27, 2000
- Submitted: August 8, 2000
- Operation: General aviation
- Aircraft: N735MS
- Make and model: Cessna 182Q
- Aircraft serial: 18265536
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Alt Breaker
- Part time: 1,917 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: H, B
- Precautionary procedure: A

## Discrepancy

PILOT WAS FORCED TO LAND DUE TO SMOKE IN COCKPIT.  INSP REVEALED ALTERNATOR POWER WIRE (WIRE NR PB-10) FROM ALT TO THE ALT OUTPUT CIRCUIT BREAKER TO BE HEAT DAMAGED.  WIRE IS AN EIGHT-GAUGE SHIELDED WIRE WITH ALTERNATOR OUTPUT POWER IN THE CENTER CONDUCTOR AND THE SHIELDING GROUNDED TO AIRFRAME GROUND.  FOR AN UNKNOWN REASON, SHIELDING CHAFED THROUGH TO POWER CONDUCTOR AND CAUSED A DIRECT SHORT TO GROUND.  APPROX 6 INCHES OF THE WIRE SHOWED DAMAGE, INSULATION MELTED OFF BETWEEN POWER CONDUCTOR AND SHIELDING AND MUCH OF THE SHIELDING MISSING DUE TO ARCING.  DAMAGED SECTION OF WIRE REPLACED WITH MIL-W-22759/16-8, AND SHIELDING INSPECTED ADJACENT TO DAMAGED AREA.  NO OTHER CHAFING OR DEFECTS NOTED.  (X)
